MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS PICC 3F SINGLE-LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS PER-Q-CATH PLUS PICC 3F SINGLE-LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of recz3347 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "the device fractured in 2 while inserted in patient.This had to be surgically removed by the operating room on (b)(6) 2020.Line initially placed on (b)(6) 2020" addendum per received email 02/24/2020 - "when the line was removed only 24 of the 41 cm was present.X-ray done and patient taken to surgery to removed the remainder of the line.".
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a break is confirmed and was determined to be use related.One 3 fr single lumen per-q-cath was returned for evaluation.An initial visual observation showed use residue on the returned sample.A break was observed in the catheter between the 11 cm and 12 cm depth markers.Tensile weakness was observed in the proximal catheter segment from about the 4 cm depth marker to the break site at the distal end of this catheter segment.Tensile weakness was observed in almost the entire length of the distal catheter segment.A microscopic observation revealed the fracture surfaces of the catheter to be uneven but mostly flat and granular in texture.The features of the break surfaces of the catheter as well as the tensile weakness observed in the catheter segments indicate the catheter likely broke due to excessive tensile (pulling) force.A lot history review (lhr) of recz3347 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "the device fractured in 2 while inserted in patient.This had to be surgically removed by the or on (b)(6) 2020.Line initially placed on (b)(6) 2020." addendum per received email 02/24/2020- "when the line was removed only 24 of the 41 cm was present.X-ray done and patient taken to surgery to removed the remainder of the line".

Brand Name
PER-Q-CATH PLUS PICC 3F SINGLE-LUMEN PICC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9753763
Report Number3006260740-2020-00620
Device Sequence Number2921519
Product Code LJS
UDI-Device Identifier00801741035227
UDI-Public(01)00801741035227
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberN/A
Device Catalogue Number4133110
Device Lot NumberRECZ3347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient Weight86